MAUDE Adverse Event Report: GN HEARING A/S GN HEARING; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN HEARING; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number EP1ITE-C-HP
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref (b)(4).Manufacturer's investigation is ongoing.A final report will be submitted upon completion of the investigation.This is an initial report.This is a late report.
 
Event or Problem Description
It was reported that a ring of a custom made in the ear hearing aid fell off during the fitting of the device.The ring did not fall into the ear of the user, and subsequently no harm was done to the user.No further follow up is available or expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: device history record review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: it was reported that the wax filter came loose and fell off during fitting.The wax filter did not fall off in the user's ear canal and therefore, no removal was required.Additionally, no harm to the user was reported and the user did not seek any medical attention.Clinical conclusion on the case is that based on the available information, there was no harm to the user.Visual inspection of the hearing aids reveals they are in poor condition overall.The hearing aids were received without the mic filter ring attached to the devices.The area where the left ring was looks clean/clear overall, but the area where the right ring was removed is very dirtied.It appears that there is a large amount of moisture, debris, and adhesive clogging the area.Please see pictures attached to the case.It was also noted that there is a large crack in the shell of the left aid.Suspect the hearing aid was dropped or experienced some sort of significant force that cracked the shell in such a way.Given the amount of debris on the right aid where the mic filter ring should be, suspect that the ring has been removed and replaced in the field multiple times to become that dirtied.Minimal information was provided by the hearing care professional in the description of the case, but suspect, given the poor state of the hearing aids, that the root cause is determined to be poor handling / usage of the hearing aids.The size of the mic filter ring is large and not located in an area on the hearing aid that would be at risk of falling in the canal (it's on the outer shell / faceplate of the hearing aids).Hearing aids need to have detachable spare parts as wax filters.Therefore, eliminating the risk of a spare parts remaining in the ear canal is not possible.A wax filter can become detached and remain in the user's ear canal when the hearing aid is removed or if the cerustop bushing has become dislodged from excessive force applied during replacements or cleaning of the wax filter.Without bushing, a replaced cerustop is not secure and may fall out in the ear.The wax filter then constitutes a foreign body in the ear canal and should be removed as soon as possible as it can pose an infection risk.Additionally, skin reactions can occur if improper cleaning supplies are being used on the devices.Some cleaning and drying products contain alcohol and chemicals that can cause skin irritation or allergic reactions.In addition, the chemicals can damage the material, potentially resulting in a raw surface that can lead to skin irritation from a rash.As the devices are physically touching the ear/ear canal there are risks of infection in cases where there was contaminated handling often devices or improper cleaning, should a detachable portion of the hearing aid (e.G., dome, wax filter) become lodged in the ear canal, or as, above, a damaged device causing cuts/scratches to the ear resulting in infection.The hazard is identified in the risk analysis and mitigated on device design by ensuring that the wax filter cannot be removed without a tool.The user guide includes an instruction on how to replace a wax filter with a tool and to contact the hearing care professional if a foreign object is located in the ear canal.Risk assessment: risks related to objects getting stuck in the ear canal are generally known, considered in the risk analysis, mitigated and communicated to the user.The risk is deemed to be of an acceptable nature.Device investigation concluded: visual inspection of the hearing aids reveals they are in poor condition overall.The hearing aids were received without the mic filter ring attached to the devices.The area where the left ring was looks clean/clear overall, but the area where the right ring was removed is very dirtied.It appears that there is a large amount of moisture, debris, and adhesive clogging the area.Please see pictures attached to the case.It was also noted that there is a large crack in the shell of the left aid.Suspect the hearing aid was dropped or experienced some sort of significant force that cracked the shell in such a way.Given the amount of debris on the right aid where the mic filter ring should be, suspect that the ring has been removed and replaced in the field multiple times to become that dirtied.Minimal information was provided by the hearing care professional in the description of the case, but suspect, given the poor state of the hearing aids, that the root cause is determined to be poor handling / usage of the hearing aids.The size of the mic filter ring is large and not located in an area on the hearing aid that would be at risk of falling in the canal (it's on the outer shell / faceplate of the hearing aids).Based on the above information, the incident no longer meets the requirements of a reportable adverse event.Manufacturer's investigation is final.This is a final report.
 
Event or Problem Description

Brand Name
GN HEARING
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key24687579
Report Number3005650109-2026-00006
Device Sequence Number9706032
Product Code OSM
UDI-Device Identifier05708296309009
UDI-Public05708296309009
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberEP1ITE-C-HP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown